MAUDE Adverse Event Report: BAYLIS MEDICALE CIE INC VERSACROSS CONNECT LAAC ACCESS SOLUTION; CATHETER, SEPTOSTOMY

BAYLIS MEDICALE CIE INC VERSACROSS CONNECT LAAC ACCESS SOLUTION; CATHETER, SEPTOSTOMY
Model Number VXAK0007
Medical Device Problem Codes Display or Visual Feedback Problem (1184); Device Sensing Problem (2917); Positioning Problem (3009)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Low Blood Pressure/ Hypotension (1914); Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 04/17/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.Detailed product information was not provided to bsc.We completed a good faith effort to obtain the information, but it was not available because device was discarded.Because the product is unknown, we are unable to provide the unique identifier (udi) and other specific product information.
 
Event or Problem Description
It was reported that a pericardial effusion (pe) occurred.During a watchman procedure, a versacross connect laac kit was selected for use.The physician gained access to vein and then advanced the wire up to the superior vena cava (svc).The sheath was then advanced up to the svc.Then, the physician dropped down on to the fossa, however the tenting was not seen.The physician advanced the wire up to the svc however it was noted they were inferior and mid on short axis but it was suspected that they were too inferior and the rf wire went through the right atrium.The patient pressure dropped and around a centimeter effusion noted.A 400 cc blood was aspirated and then infused back in.The patient was stable and hence the physician proceeded with a 35 mm watchman device was released.There was no effusion at end of procedure.Echo was repeated and no effusion was seen.The patient was expected to fully recover, stayed one day at the hospital and has been discharged.The device is not expected to be returned for analysis (disposed).Difficult anatomy heart rotated was reported.It was not possible to see the tent well on tee in 90 view which shows ivc svc.Drained the fluid once blood stopped accumulating, and we finished the procedure.Act therapeutic during the procedure.
 
Additional Manufacturer Narrative
This report was amended to update international medical device regulators forum (imdrf) codes.Incomplete coding of this event was identified during a retrospective review of complaints associated with capa-8580, which focused on identifying and remediating incomplete coding of events.Investigation summary based on the available information, although the product was disposed of and could not be returned, we have determined that the trial perforation, pericardial effusion, major hemorrhage and hypotension are known inherent risk of use of this device.Device history record review: the lot number was not provided; therefore, a ship history of previous lots sent to the customer were reviewed.The manufacturing batch record review confirmed that the devices met all material, assembly, and performance specifications." device technical analysis it was indicated that the device was disposed; therefore, a technical analysis of the complaint device could not be completed.Labeling review based on the information provided, there is no evidence that the device was used in a manner inconsistent with the labelled indications/instructions for use (ifu).Risk review: a risk review performed for the device confirmed that the events of wrong rf tip positioning (due to inadequate imaging technique or not using proximal markers) leads to rf delivery to undesired tissue is captured in the rfw hazard analysis, with the and the harm pericardial effusion.These are known events defined in the product risk management documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Product risk benefit includes consideration of risk severity and rate, and the overall residual risk of the device is acceptable.Investigation conclusion the device has not been returned to bsc for analysis, and the information within the event description and through a label review, it suggests that the clinical events including, pericardial effusion and hemorrhage are anticipated in nature as per the ifu as reported to bsc.There are several factors that may have contributed to the allegation such as incorrect puncture location, misinterpretation of imaging information resulting in sub-optimal puncture location, physician/scrub tech technique, difficult patient anatomy (rotated heart).Based information in the event description provided, the allegation of adverse events are confirmed and are listed within the ifu, therefore known inherent risks of device.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary based on the available information, although the product was disposed of and could not be returned, we have determined that the atrial perforation, pericardial effusion, major hemorrhage and hypotension are known inherent risk of use of this device.Device history record review: the lot number was not provided; therefore, a ship history of previous lots sent to the customer were reviewed.The manufacturing batch record review confirmed that the devices met all material, assembly, and performance specifications.Device technical analysis it was indicated that the device was disposed; therefore, a technical analysis of the complaint device could not be completed.Labeling review review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.Risk review: a risk review performed for the device confirmed that the events of wrong rf tip positioning (due to inadequate imaging technique or not using proximal markers) leads to rf delivery to undesired tissue is captured in the device hazard analysis, with the harm pericardial effusion, cardiac trauma, hemorrhage and hypotension.These are known events defined in the product risk management documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Product risk benefit includes consideration of risk severity and rate, and the overall residual risk of the device is acceptable.Investigation conclusion based on the information provided, boston scientific has selected the investigation conclusion code of known inherent risk of device, as the label review suggests that the clinical events including perforation and/or tamponade, hemorrhage, and pericardial/pleural effusion are anticipated in nature as per the ifu as reported to bsc.There are several factors that may have contributed to the allegation such as incorrect puncture location, misinterpretation of imaging information resulting in sub-optimal puncture location, physician/scrub tech technique, difficult patient anatomy (rotated heart).Based information in the event description provided, the allegation of adverse events are confirmed and are listed within the ifu, therefore known inherent risks of device.

Brand Name
VERSACROSS CONNECT LAAC ACCESS SOLUTION
Common Device Name
CATHETER, SEPTOSTOMY
Manufacturer (Section D)
BAYLIS MEDICALE CIE INC
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BAYLIS MEDICAL COMPANY INC.
5825 explorer drive
mississauga, on
mississauga, on L4W 5 P6
CA   L4W 5P6
Manufacturer Contact
mary crawford
4100 hamline avenue north
dc a330
saint paul, MN 55112
6514400979
MDR Report Key21977557
Report Number2124215-2025-29322
Device Sequence Number9274140
Product Code DXF
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K150709
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVXAK0007
Device Catalogue NumberVXAK0007
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2025
Supplement Date Received by Manufacturer04/02/2026
04/28/2026
Initial Report FDA Received Date05/07/2025
Supplement Report FDA Received Date04/21/2026
05/21/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age74 YR
Patient SexFemale
Patient RaceWhite